MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5307
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.Medical device lot #: 21096362.Medical device expiration date: 29-sep-2024.Device manufacture date: 28-sep-2021.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd maxzero multi-fuse pressure rated extension set with needleless connector(s) experienced a case of leakage, and at least one case of component separation.The following information was provided by the initial reporter: during product training, the nurse reports that when transferring a patient from the stretcher to the bed, the maxzero extension cord became entangled at the time of transfer and broke.With no damage impact to the user, the device was replaced.The care management team states that the extenders break easily at the connection of the bifurcation to the lumens.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to corrected information: d.9.Device available for eval?: no.D.9.Returned to manufacturer on: n/a.H.6.Investigation: a mz5307 product was not available for investigation; however the customer confirmed that the complaint sample was from lot 21096362.As part of the investigation, the customer provided a video of a mz5307 product; analysis of the video identified that the set was being pulled apart with force by the user.A review of the production records for lot 21096362 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.A definitive root cause for the customer's experience could not be determined, however the customer confirmed that the product had separated after becoming tangled during a patient transfer.As part of the feedback the customer provided a video which showed the customer intentionally pulling apart an unused infusion set; please note the products are manufactured inline with the requirements of bs: en: iso 8536-9: infusion equipment for medical use.Fluid lines for use with pressure infusion equipment.The standard states that the products are manufactured to withstand 15n of force over a 15 second period; the video sent by the customer suggests that the product was subjected to far in excess of this force.H3 other text : see h.10.

Brand Name
BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14318421
Report Number9616066-2022-00543
Device Sequence Number11936565
Product Code FPA
UDI-Device Identifier10885403230608
UDI-Public10885403230608
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ5307
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown